MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 443327
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with bd totalys multiprocessor, the centrifuge lid was free-falling due to springs being worn out.There were no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary - complaint reports centrifuge lid issues on multiprocessor (catalog number 443327) serial number (b)(6).Complaint alleges instrument centrifuge gas springs can no longer support the weight of the lid.Service replaced the centrifuge lid gas springs, performed a functional test; instrument was turned back over to the customer for normal use.This complaint is a confirmed failure of the instrument, and the root cause cannot be determined with the information provided.Review of device history record for instrument (b)(6) is not required as this complaint does not allege an early life failure or failure at install of the instrument.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.

Brand Name
BD TOTALYS MULTIPROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21422317
Report Number1119779-2025-00090
Device Sequence Number7781879
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public(01)00382904433277(11)140428
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown